I found that my son starts tending to walk with feet unparallel. Toes tend to in-side direction (He used to walk with feet straight or a little bit out-side direction as other people.).

I question if it is because of night splint.

Anybody can give me advise ?

Very much thanks.

Trinh

Views: 994

Reply to This

Replies to This Discussion

My son walks with right (leg) inward  toe movements too Both.my therapist and the Doctor said that it is the way he is compensating to keep on walking as his gleuties( thIgh) and the lower back muscles are getting weaker.

Dear Archana,

Thanks for yr information.

Trinh

Archana said:

My son walks with right (leg) inward  toe movements too Both.my therapist and the Doctor said that it is the way he is compensating to keep on walking as his gleuties( thIgh) and the lower back muscles are getting weaker.

Hi Trinh!

It may be helpful for you to connect with Helen Posselt regarding your question about night splints. Helen presents on physical therapy every year at PPMD's Annual Connect Conference and is a wonderful resource for the community!

Here's her information: 
http://community.parentprojectmd.org/profile/HelenPosselt
helenposselt@ozemail.com.au

 

Much thanks. I'd love to.

Trinh

I was told the same thing, that he is compensating to keep his balance.  Just keep the stretching up.

Hi Tammy,

Much thanks. We will stretch up for him. It's getting more difficult for him to do stairs. So worried.

Trinh



Tammy Henegar said:

I was told the same thing, that he is compensating to keep his balance.  Just keep the stretching up.

Thinking back... we were thinking the same thing at one point. That the night splints were making his foot turn in.  They assured us not though.  It is hard...  we have only know about this since March 2010, so we are fairly new to this.  My Son, Braedan is 6.  He is doing pretty good so far. He runs, rides his bike, and gets around just about like every other kid.  But, he does wear down quicker then most kids.  The tires a lot sooner then he used to, which breaks my heart. And stairs are starting to get more difficult for him.  Is your son on a steroid?  Braedan has been on Deflazacort since February, and his Dr. seems to think it is slowing the progression of the disease.  We can only hope that she is right!!! 

Dear Tammy,

My son was dianosed since Feb. 2011. He is 7 now and on prednisolone in every other day. He is getting weaker on stairs recently but we dare not change to daily dose. So difficult to make decision.

Pray and hope, Tammy. I do everyday.

Warm regards,

Trinh

Trinh,

Yes, that is what I do daily.  And keep positive that all this research that is going on will someday soon find us a cure!!!

 

I would talk to your physical therapist about adding a stretch to the ITB, a band that runs on the side of the thigh, to your stretching routine.  This is an area that can get tight and cause in-toeing.    

Dear Joni,

Thanks for yr advise. We will study ITB band.

Trinh

Joni Redlich said:

I would talk to your physical therapist about adding a stretch to the ITB, a band that runs on the side of the thigh, to your stretching routine.  This is an area that can get tight and cause in-toeing.    

Hello !

I could connect with Ms. Posselt. She gave me advises and wanted to send some information packages. So thankful for your advise.

Trinh

PPMD said:

Hi Trinh!

It may be helpful for you to connect with Helen Posselt regarding your question about night splints. Helen presents on physical therapy every year at PPMD's Annual Connect Conference and is a wonderful resource for the community!

Here's her information: 
http://community.parentprojectmd.org/profile/HelenPosselt
helenposselt@ozemail.com.au

 

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2019   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service